About this series: Whether it was AZT or Atripla, the 1980 or 2010 decade, a person living with HIV who was on treatment always remembers their first pill. And we want to hear it. How did you deal with the side effects? Were you hesitant to start treatment? Did you have to make some ideal diets? Write in length your story (between 200 and 1000 words, please!) Or shoot a video on You Tube, and Share Your Story! Do not be afraid. You can use a nickname
Read stories submitted by users are part of the series below!
When the initiation of treatment for HIV is a carousel pills
Part of the series in Brazil
For Insomnia in Brazil
Of The Body.com
26 September 2014
Not long ago I started taking my medications. I was diagnosed at the end of 2008, but not started my treatment until December last year, when my CD4 count fell to 300. As an active member of an online forum on HIV / AIDS in Brazil as well, biomedical researcher, I knew all the medications and possible side effects, none of this was new to me.
In Brazil, we have the free medicines, but without as many choices as in other countries. So to begin with, I had to assign Viread [tenofovir], Epivir [lamivudine, 3 TC] and Sustiva [efavirenz, Stocrin]. With the exception of very vivid dreams and morning sickness (I used to take them all at once before bedtime), I suffered from vomiting all night long (later I discovered that I should not have anything to eat at least two hours earlier of taking efavirenz).
On the seventh day, taking these drugs, appeared a skin rash. I mean a HUGE rash. My whole body was full of it. One day, I had to cover clothes, [go to] work and then go to the doctor to find out what happened. Together, we were able to wash the medicine and then start other diets.
"I tried three treatments only to find that it was Tenofovir that was making me quite hives by the body."
Now i take Combivir [AZT / 3TC] and Efavirenz. By the way, I've been taking both for over six months. Besides, I have very real dreams; so I need to take Clonazepam [Klonopin] before going to sleep. Otherwise, I agree five to seven times during the night having horrible nightmares. As soon as I take Efavirenz, about 20 to 30 minutes later, I feel like I'm drunk and drugged. As if that were not enough, I still have difficulties waking up in the morning and so I have to change my work routine. On the other hand, I got on very well with Combivir; although it causes me some muscle pain and cramps, but it does not bother me that much. Another thing I sometimes feel about Combivir is a bit of nausea (nausea), but it depends on what I eat. "One thing I noticed is that if I eat right and on time, I do not feel sick."
My next will follow in September. I hope to be undetectable, and will solve some other issues such as a slight depression and getting up late (I believe it is a tale of efavirenz and clonazepam).
What was your pill? Was AZT or Atripla, we want to tell your story! Write your story (between 200 and 1000 words, please!) Or shooting a video on You Tube, and e-mail
We will post My First pills Reader's here in our Resource Center at Start of Treatment of HIV.